# SDR GTIA010421

- Difficulty date: May 23, 2001
- Submitted: June 19, 2001
- Operation: Air carrier
- Aircraft: N807NK
- Make and model: Doug DC-9-87
- Aircraft serial: 49777
- Engine: Pwa JT8D219
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Nr 1
- Stage of operation: TX
- How discovered: O
- Nature of condition: J, B
- Precautionary procedure: E

## Discrepancy

EWR - FLT 1181 - DURING ENGINE START OF NR 1 LEFT ENGINE CREW OF SEVERAL 'HOT START' INDICATIONS AFTER FORWARD LEVER WAS MOVED TO 'ON' POSITION EGT ROCKETED THROUGH 500 DEGREES AT 550 DEGREES CREW RETURNED TO FUEL LEVER TO 'OFF' POSITION.  EGT PEAKED AT 570-580 DEGREES MOMENTARILY THAN RAPIDLY COOLED TO LESS THAN 150 DEGREES AS ENGINE WAS MOTORED FOR 30 SECONDS.  F/A'S REPORTED A STRONG SMELL OF JET FUEL IN THE REAR CABIN AREA.  ACCOMPLISHED INSPECTION OF INTAKE, EXHAUST OF NR 1 ENGINE FOUND NO DEFECT, INSPECTED FUEL LINES AND PLUMBING FOR LEAKS FOUND NONE.  OPS CHECK ENGINE START SEVERAL TIMES FOUND EGT IN NORMAL RANGE ON ALL STARTS AS PER MD80 CH 80-10-00.  (M)
